ContentsSynopsisCodesBest TestsDrug Reaction DataReferences
Emergency: requires immediate attention
Chronic salicylate poisoning
Print
Other Resources UpToDate PubMed
Emergency: requires immediate attention

Chronic salicylate poisoning

Print Images (1)
Other Resources UpToDate PubMed

Synopsis

Toxic ingestion of salicylate. Acetylsalicylic acid (aspirin) is the most common salicylate, but there are other associated medications including wart removers, methyl salicylate (oil of wintergreen), and bismuth subsalicylate (Pepto-Bismol). Toxicity may occur acutely due to a large ingestion or may be chronic from repeated overmedication for several days.

Chronic salicylate intoxication:
  • Patients may present with altered mental status and other neurologic abnormalities.
  • Seen particularly in the elderly population and can have a higher morbidity and mortality rate.

Codes

ICD10CM:
T39.091A – Poisoning by salicylates, accidental (unintentional), initial encounter

SNOMEDCT:
7248001 – Poisoning by salicylate

Best Tests

Subscription Required

Drug Reaction Data

Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.

Subscription Required

References

Subscription Required

Last Updated: 09/16/2015
Copyright © 2018 VisualDx®. All rights reserved.
Emergency: requires immediate attention
Chronic salicylate poisoning
Print 1 Images
Chronic salicylate poisoning : Agitation, Seizures, Mental status alteration, Metabolic acidosis, Respiratory alkalosis, Tinnitus, Dyspnea, RR increased
Copyright © 2018 VisualDx®. All rights reserved.